MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PICC SET: 2-LUMEN 4 FR X 19-1/2" (50 CM); CATHETER, INTRAVASCULAR, THER

ARROW INTERNATIONAL LLC ARROW PICC SET: 2-LUMEN 4 FR X 19-1/2" (50 CM); CATHETER, INTRAVASCULAR, THER
Catalog Number PR-05042
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "in the picc catheter placement procedure for a pediatric patient, a pediatric surgeon, proceeds to open the packaging of the sterile device, then takes the introducer needle to puncture the patient's upper extremity in the basilic vein.However, it presented problems on the introduction and resistance in entry; 3 attempts are made, and when observing the bevel on the prominent tip, a deviation (bent) is observed; which can cause resistance when the needle enters the venous capital".
 
Event or Problem Description
It was reported that "in the picc catheter placement procedure for a pediatric patient, a pediatric surgeon, proceeds to open the packaging of the sterile device, then takes the introducer needle to puncture the patient's upper extremity in the basilic vein.However, it presented problems on the introduction and resistance in entry; 3 attempts are made, and when observing the bevel on the prominent tip, a deviation (bent) is observed; which can cause resistance when the needle enters the venous capital".Additional information reported that the patient was fine and the device was replaced to resolve the issue.
 
Additional Manufacturer Narrative
(b)(4) the customer returned an opened, two-lumen picc kit containing an introducer needle, peel-away sheath, dilator, catheter, guidewire, clamps, statlock device, and dust caps.Visual analysis of the 21ga.Introducer needle revealed that the tip was damaged.Microscopic examination confirmed the damage and revealed that the tip was folded outward.Microscopic examination also revealed that the inside of the needle guard was scratched.The inner diameter of the needle cannula at the distal and proximal ends measured 0.023", which is within the specification limits of 0.0226" - 0.0240" per the cannula product drawing.The cannula outer diameter measured 0.032", which is within the specification limits of 0.0320" - 0.0325" per the cannula product drawing.The length of the needle cannula measured 2 15/16", which is within the specification limits of 2.908" - 3.052" per the needle product drawing.A device history record review was performed, and no relevant findings were identified.The report of a damaged needle tip was confirmed through complaint investigation of the returned sample.Visual analysis revealed that the needle tip from the 21ga introducer needle was folded outward.The sample met all relevant dimensional requirements.Based on the customer report and the sample received, manufacturing likely caused or contributed to this event.A non-conformance was initiated to further investigate this failure.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW PICC SET: 2-LUMEN 4 FR X 19-1/2" (50 CM)
Common Device Name
CATHETER, INTRAVASCULAR, THER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21344253
Report Number9680794-2025-00122
Device Sequence Number15374885
Product Code LJS
UDI-Device Identifier00801902095367
UDI-Public(01)00801902095367(11)240412(17)270228(10)14F24D0053(21)
Combination Product (Y/N)N
Initial Reporter CountryEC
PMA/510(K) Number
K042126
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPR-05042
Device Lot Number14F24D0053
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2025
Supplement Date Received by Manufacturer02/20/2025
Initial Report FDA Received Date02/10/2025
Supplement Report FDA Received Date02/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown